Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 8, 2008, 2:12 PM CDT for Starr County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2008, 2:12 PM CDT (19:12 UTC)
- Expired
- Sep 8, 2008, 3:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 160 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 081912
FFWBRO
TXC427-082015-
/O.NEW.KBRO.FF.W.0024.080908T1912Z-080908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
212 PM CDT MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
FALCON DAM.
EL SAUZ.
* UNTIL 315 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER
RIO GRANDE CITY...MOVING NORTHWEST AT 15 MPH.
* THE THUNDERSTORM WITH TORRENTIAL RAIN WILL BE NEAR...
LA PUERTA...GARCIASVILLE.
ESCOBARES.
SALINENO...FALCON HEIGHTS.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2671 9896 2637 9864 2629 9873 2630 9877
2632 9876 2633 9880 2637 9882 2636 9891
2639 9894 2638 9895 2638 9897 2640 9898
2640 9901 2647 9911 2650 9911 2655 9916
$$
611 follow-up statement
000
WGUS74 KBRO 082015
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT MON SEP 8 2008
TXC427-082025-
/O.EXP.KBRO.FF.W.0024.000000T0000Z-080908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
315 PM CDT MON SEP 8 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN WESTERN STARR COUNTY...
THOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE POCKETS OF
HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM
BY FOOT OR BY AUTOMOBILE.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2671 9896 2637 9864 2629 9873 2630 9877
2632 9876 2633 9880 2637 9882 2636 9891
2639 9894 2638 9895 2638 9897 2640 9898
2640 9901 2647 9911 2650 9911 2655 9916
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:45 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 8, 1:45 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT MON SEP 8 2008 .DISCUSSION...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER DEEP SOUTH TEXAS AND SLOWLY MOVING NORTHWEST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ON TUESDAY AS A MOISTURE INFLUX MOVES IN FROM THE GULF. MAXIMUM TEMPERATURES WILL NOT BE QUITE AS WARM TODAY AND AGAIN ON TUESDAY DUE TO INCREASED CLOUD COVER. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.22 AND A K-INDEX OF 31. AT THE PRESENT FORECAST TRACK OF HURRICANE IKE DEEP SOUTH TEXAS SHOULD BE IN THE DRY PORTION OF THE HURRICANE. DRIER AND MORE STABLE AIR WILL BE THE RULE FOR DEEP SOUTH TEXAS WEDNESDAY INTO THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL AT THE END OF THE WEEK. && .MARINE...BUOY020 REPORTS LIGHT TO MODERATE EAST WINDS AND SEAS OF THREE TO FOUR FEET EARLY THIS AFTERNOON. SEAS HAVE INCREASED SLIGHTLY DUE TO DISTURBED WEATHER SOUTH OF THE AREA. LOW PRESSURE IN THE BAY OF CAMPECHE...EXTENDING NORTH AS AN INVERTED TROUGH OF LOW PRESSURE ALONG THE NORTHEAST MEXICAN COAST...IS CAUSING SHOWERS AND THUNDERSTORMS...SOME OF WHICH ARE MOVING INTO THE MARINE AREAS AND EVEN INLAND TOWARD THE RIO GRANDE. OTHERWISE...IKE WILL MOVE INTO THE GULF AS A STORM FROM CUBA TUESDAY EVENING...WITH INCREASING SWELLS ARRIVING ALONG THE LOWER TEXAS COAST BY THURSDAY. SWELLS COULD EVENTUALLY BUILD TO 10 FEET OR MORE OFFSHORE BY FRIDAY. COASTAL FLOOD AND HIGH SURF CONDITIONS WILL BE MONITORED...WITH SMALL CRAFT ADVISORIES ALSO LIKELY LATER THIS WEEK. ADJUSTED THE GRIDS A BIT FOR THE TIMING AND HEIGHT OF SWELLS LATER IN THE FORECAST. MAY HAVE TO HANG ON TO HIGHER SEAS A BIT LATER IF IKE CHURNS IN THE GULF LONGER. && .AVIATION...EXPECTING A CONTINUED MIX OF CLOUDS AND SUN TODAY WITH GULF SHOWERS MOVING INLAND OVER THE LOCAL AIRPORTS AND INLAND. EMBEDDED THUNDERSTORMS ARE NOTED AS WELL. SOME LOCALLY HEAVY DOWNPOURS LIKELY. WILL SEE MVFR CEILINGS AND VISIBILITIES IN THE HEAVIER CONVECTION THROUGH THE DAY. CURRENT STORM MOTION IS ROUGHLY NORTHWEST AT 15 MPH. FLIGHTS MAY HAVE TO DODGE AROUND SOME OF THE STRONGER STORMS. CONDITIONS WILL IMPROVE THIS EVENING...BUT SHOWERS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 30 50 20 20 BROWNSVILLE 77 90 77 92 / 30 50 20 30 HARLINGEN 77 92 77 93 / 30 50 20 30 MCALLEN 78 93 79 95 / 30 50 20 30 RIO GRANDE CITY 77 95 77 93 / 30 40 40 30 SOUTH PADRE ISLAND 79 89 80 91 / 30 50 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE GRIDS/PUBLIC...65 AVIATION/MARINE...54 MESO...MARTINEZ
Hazardous weather outlook, Sep 8, 5:55 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 555 AM CDT MON SEP 8 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 555 AM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS ARE EXPECTED TO SPREAD EAST TO WEST ACROSS THE LOWER AND MIDDLE RIO GRANDE VALLEY TODAY AND INTO THE WESTERN HALF OF DEEP SOUTH TEXAS LATE THIS AFTERNOON AND OVERNIGHT. LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS IS POSSIBLE WHWN RAINFALL RATES NEAR OR EXCEED TWO INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO REDEVELOP ON TUESDAY ONCE AGAIN. LOCALIZED FLOODING WILL BE THE MAIN THREAT. THE CURRENT FORECAST TRACK OF HURRICANE IKE TAKES THE STORM ACROSS CUBA TODAY AND TUESDAY...EMERGING INTO THE SOUTHEAST GULF OF MEXICO BETWEEN FLORIDA AND THE YUCATAN PENINSULA TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A MUCH WEAKER TROPICAL CYCLONE. IKE IS THEN ANTICIPATED TO REGAIN STRENGTH AS HE APPROACHES THE NORTHWESTERN GULF OF MEXICO ON FRIDAY. A CONSENSUS OF THE WAVE MODELS SHOWS EASTERLY SWELLS FROM IKE REACHING THE LOWER TEXAS COAST BY WEDNESDAY EVENING. BASED ON THE WAVE MODELS AND THE CURRENT TRACK AND INTENSITY FORECAST OF IKE...SEAS WILL BUILD SLOWLY...REACHING ABOUT SIX FEET OFFSHORE BY THURSDAY AFTERNOON...THEN BUILDING TO BETWEEN 6 AND 10 FEET BY FRIDAY AFTERNOON. SWELLS COULD BUILD TO BETWEEN 10 AND 12 FEET BY FRIDAY NIGHT BEFORE BEGINNING TO DECREASE OVER THE WEEKEND...GIVEN IKES CURRENT TRACK AND STRENGTH. ALTHOUGH IKE IS CURRENTLY PROJECTED TO MOVE NORTHWEST OVER THE CENTRAL GULF OF MEXICO...THE FORECAST TRACK AND INTENSITY OF IKE COULD CHANGE...AND LOCAL SWELL AND BEACH CONDITIONS WOULD BE AFFECTED CORRESPONDINGLY. MARINERS AND BEACH GOERS SHOULD MONITOR CONDITIONS AND FORECASTS FREQUENTLY FOR UPDATES. A NUMBER OF HAZARDS WILL DEVELOP DUE TO THE HIGH SWELLS FROM IKE. THESE INCLUDE HIGH SURF...HIGH RIP CURRENT RISK...AND COASTAL FLOODING. HIGH SURF WILL POSE A THREAT TO LIFE AND PROPERTY. LARGE WAVES ARE EXPECTED TO BREAK FROM THE EAST IN THE SURF ZONE FROM LATE WEDNESDAY THROUGH NEXT WEEKEND. HIGH SURF CAN ERODE BEACHES...MOVE LARGE LOGS AND WASH OVER JETTIES...AND IS PARTICULARLY DANGEROUS TO PEOPLE IN THE SURF ZONE DUE TO RIP CURRENTS AND STRONG UNDERTOWS. DUE TO THE BUILDING SEAS...RIP CURRENT RISK WILL INCREASE TO HIGH AS EARLY AS LATE WEDNESDAY...AND WILL CONTINUE INTO NEXT WEEKEND. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF. PLEASE GO TO THE WED SITE HTTP://RIPCURRENTS.NOAA.GOV FOR MORE INFORMATION ON RIP CURRENTS. HIGH SURF WILL ALSO MAKE COASTAL FLOODING POSSIBLE ALONG THE LOWER TEXAS COASTLINE. HIGH TIDES LATER THIS WEEK ARE FORECAST TO BE FROM 1.5 TO 2 FEET ABOVE MEAN LOWER LOW WATER. BEACH FLOODING CAN OCCUR WHEN TIDES REACH 3 FEET ABOVE MEAN LOWER LOW WATER. THEREFORE... COASTAL FLOODING IS LIKELY. WATER COULD FLOOD THE BEACH UP TO THE DUNES AND BEACH ACCESS ROADS...EVEN REACHING MAIN ROADS ALONG THE BEACH. DRIVING ALONG AREA BEACHES IS DISCOURAGED FROM THURSDAY THROUGH NEXT WEEKEND DUE TO THE POTENTIAL HIGH WATERLINES AND ROUGH SURF. IF YOU BECOME STRANDED...LEAVE YOUR VEHICLE AND SEEK SAFETY ON HIGHER GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 54
In the hours before
Special weather statement, Sep 8, 10:10 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT MON SEP 8 2008 TXZ250>257-081715- BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY... ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO... RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD... PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1010 AM CDT MON SEP 8 2008 ...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL THROUGH THE DAY... UNSETTLED WEATHER IN THE SOUTHWEST GULF IS RESULTING IN THE STEADY DEVELOPMENT AND MOVEMENT OF SHOWERS AND THUNDERSTORMS INTO THE LOCAL MARINE AND COASTAL AREAS. THE STORMS ARE MOVING NORTHWEST AT AROUND 15 MPH. ALTHOUGH THE STORMS ARE MOVING ALONG AT A GOOD CLIP... OCCASIONAL HEAVY RAIN AND TRAINING COULD RESULT IN LOCALIZED FLOODING. THIS WILL BE ESPECIALLY TRUE IN URBAN AREAS WHERE DRAINAGE CAPABILITY CAN BE QUICKLY OVERWHELMED. SO FAR...RAINFALL RATES OF UP TO AN INCH AN HOUR HAVE BEEN NOTED BY RADAR ESTIMATION...BUT HEAVIER AMOUNTS ARE POSSIBLE LATER TODAY. 54/65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:31 AM CDT | Areal Flood Advisory | BRO | Willacy | 104 min |
| Sep 8, 12:53 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 12 min |
| Sep 8, 1:02 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 58 min |
| Sep 8, 1:24 PM CDT | Areal Flood Advisory | BRO | Starr | 96 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.